Switching from Xarelto to Elequis

Nine months ago, I had a PE, so my doc put me on Xarelto, which I have been pretty miserable on. My side effects are red, burning eyes, headaches (in the beginning), throbbing in my head and body, aches and pains that come and go, some days feel hungover and fluids (no booze anymore:( so I'm switching to Elequis in a few days... any advise, thoughts, opinions?? Can I have a glass of wine taking this ? That would be nice! Xarelto and alcohol is not a winning combination. Side effects to Elequis ?

21 Replies

oldestnewest
  • I've been on Apixaban / Eliquis for a year with no issues. I was on Warfarin before that for about 5 years, again no issues except INR jumping up and down for no apparent reason, hence the change. Bit difficult rembering to take it twice a day and I admit to missing a dose about once a week!

    You have to have a liver check or something before starting if I recall correctly.

    Hope you get on with it OK.

    Koll

  • Thank you so much for your input. My doc never mentioned liver test!

  • I've had Apixaban for almost 2yrs,no side effects at all ! I have regular blood tests ( I also have Rheumatoid Disease ) but you need a blood test also for Apixaban.

  • What sort of blood tests? Monthly per Hematologist? My doc never mentioned that. I was wondering if I should get liver test done first! Thank you:)

  • Yes, liver function test , but I have blood tests monthly for drugs I'm on for Rheumatoid,so it covers AF as well!

  • Gave me a bad headache and tinnitus. Good luck.

  • How long were you on it?

  • Only 5 days. Got a bad frontal headache on day2 but didn't connect it with Eliquis. Took paracetamol but made no difference. Next 3 days the same so I googled it wondering if it was a side effect. I stopped taking it then and saw my EP again and he said it was the medication and told me it would last another 5 days! Had bad tinnitus at the same time, like bells going in my ears. Sure enough 6th day it was gone and I started taking Rivarobaxipan with no trouble.

  • Thank you. Did you get a liver blood test upon taking Elequis?

  • You need a blood test for liver function once or twice a year, my doctor advised one after the first 2 months then yearly

  • I have found Apixaban to be good- no effects for the two years I have been taking it

  • I take Apixaban thankfully with no problem. i also enjoy a glass of wine...or 4!!!!! best wishes with the change over xx

  • Thank you so much for your response. Well that is great news! Being in Xarelto, drinking is only sometimes tolerated...weird. Did you or do you still have routine liver function blood tests? My doctor gave me Elequis samples but no test. :)

  • I have had a lot of blood tests just through being in hospital several times. other than that it was not emphasised to me. If I had not been in hospital, I would be inclined to make an appointment with my GP and ask for 6 monthly or yearly LFTs ...or whatever the GP recommends. I wouldn't personally stress about it though. Enjoy the vino! I am!!!!! xxx

  • I was put on xarelto last week. My product information sheet doesn't mention not drinking alcohol while taking this medicine. Anybody else have the same side effects?

  • Although you may enjoy alcohol with Xarelto, for me I can only tolerate one or two glasses of wine, with a meal. Sometimes I'll dump my glass of wine because it makes me feel weird, why?? My Hema said no more than one. Internal bleeding etc. blood thinners are narly, be warned and take care :)

  • After being on Xarelto for a week I had another episode with A BPM of 156. I was out of town so I used my Kardia and emailed my doctor. He put me on Maltaq 400 mg twice a day and added a beta blocker, Metoprolol Tartrate 25mg, twice a day. My question is, do you think this amount of medicne is overkill? Since taking all get his medicine For over a week I haven't had AF but am worried what all this medicine is doing to my heart. I had two beers last night without any problems. Any advice?

  • I've only been on Eliquis for 3 weeks, but I haven't connected any side effects to it. I did have tinnitus a few times the first few days, but it has stopped. I did not have a liver function test beforehand and it wasn't mentioned that I would need routine labs. I have enjoyed beer while taking it and don't notice any effect, nor is it mentioned in the literature not to drink.

  • Oh that's good news! Thank you!

  • Apixaban Eliquis is fine. There are things you can't have like grapefruit and herbal remedies but as long as you follow the guidelines you should be ok. I am pretty sure your glass of wine is ok.

  • I think I'm the only one having problems with the side effects of Eliquis. Eliquis has been making my heart rate unstable and giving me erratic blood pressure readings (mostly low, or elevated systolic and low diastolic). I've had headaches, leg pain, tingly sensation in upper back & uncomfortable pressure sensations around heart (or possibly heart). I have shortness of breath and exercising is pretty much out. I'll be taking it another 6 weeks, and hopefully will have my health back. I had a normal heart before I took it, I almost feel like it's giving my heart issues. Btw, the side effects are transitory, they come and go but unfortunately never disappear.

You may also like...